MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM; PROSTHESIS, KNEE
Catalog Number 00597206532
Medical Device Problem Codes Material Erosion (1214); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee revision approximately 3 years 8 months post implantation due to infection.During the revision, wear and cracking of the patella was noted.The articular surface and patella were exchanged with unknown product.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11.Visual examination of the provided photos identified the explanted patella with remnants of patient tissue on its surface.The patella appears to have cracks along the edges.No further evaluation can be performed based on the images provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a revision of the left total knee replacement due to instability and poor ingrowth of the cementless components.The procedure involved replacing the existing implant with a zimmer biomet rotating hinge knee (zb rhk) system and utilizing autografts for both the tibial and femoral components.Intraoperative findings included a markedly internally rotated tibial tray and patellar maltracking, which contributed to lateral wear and cracking of the patellar component.These issues were addressed during the revision surgery, resulting in stable range of motion and improved patellar tracking postoperatively.Additionally, a separate procedure involving washout and polyethylene exchange was performed to address a suspected infection following the patient's travel to bali and a urinary tract infection; during this procedure, the worn and cracked patellar component was also revised.For the wear and crack issues: a definitive root cause cannot be determined.For the infection issue: the root cause of the infection was determined to be unrelated to the implanted zimmer biomet devices.This complaint cannot be confirmed for the infection issue while it can be confirmed for the wear and crack issue on the patella based on the medical records and photos provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ALL POLY PETELLA STANDARD CEMENTED SIZE 32 MM DIAMETER 8.5 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21197989
Report Number0002648920-2025-00015
Device Sequence Number12847433
Product Code JWH
UDI-Device Identifier00889024215146
UDI-Public(01)00889024215146(17)280721(10)64774898
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00597206532
Device Lot Number64774898
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale